MAUDE Adverse Event Report: ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 699H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that they just spoke with the doctor's office and she said they are having these 4-0 and 5-0 suture pop off the needles when the doctor is trying to tie knots.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/29/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: i¿ve attached images of the boxes for the complaint.Is there any way they can get replacement boxes if suture to make them happy? this customer is getting extremely frustrated.Could you please provide the lot number and product code? 698h, 10b8ex, 699h, 10b8zz.Did the reported issue contribute to any patient adverse consequences? they had to use more suture and start over.How many devices demonstrated the alleged deficiency? 12 sutures so far.Did the event occur during one or multiple patient procedures? multiple.What is the total number of procedures? 3 so far.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no.If this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? same suture boxes.Please provide the source or name of person providing answers to follow-up: (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25333620
Report Number2210968-2026-05920
Device Sequence Number18630468
Product Code GAR
UDI-Device Identifier10705031008595
UDI-Public(01)10705031008595(17)300831(10)10B8ZZ
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number699H
Device Lot Number10B8ZZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown